Alert archive / North Carolina / Tornado Warnings in 2022

Tornado Warning 7, NWS Raleigh, NC

March 31, 20224 counties in North Carolina

NWS Raleigh, NC issued this tornado warning at Mar 31, 2022, 4:05 PM EDT for 4 counties in North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2022, 4:05 PM EDT (20:05 UTC)
Expired
Mar 31, 2022, 4:30 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Durham County, NC, Franklin County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:25 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WFUS52 KRAH 312005
TORRAH
NCC063-069-077-183-312030-
/O.NEW.KRAH.TO.W.0007.220331T2005Z-220331T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
405 PM EDT Thu Mar 31 2022

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Southeastern Granville County in central North Carolina...
  North central Wake County in central North Carolina...
  East central Durham County in central North Carolina...
  West central Franklin County in central North Carolina...

* Until 430 PM EDT.
    
* At 404 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Creedmoor, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Creedmoor around 415 PM EDT.
  Wake Forest around 430 PM EDT.

Other locations impacted by this tornadic thunderstorm include Falls
Lake, Falls Lake State Rec Area, Rollingview Marina, Youngsville and
Falls Lake Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3594 7872 3604 7880 3623 7855 3600 7839
TIME...MOT...LOC 2004Z 240DEG 12KT 3602 7869 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Green
2 follow-up statements
028 
WWUS52 KRAH 312017
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
417 PM EDT Thu Mar 31 2022

NCC063-183-312027-
/O.CAN.KRAH.TO.W.0007.000000T0000Z-220331T2030Z/
Wake NC-Durham NC-
417 PM EDT Thu Mar 31 2022

...THE TORNADO WARNING FOR NORTH CENTRAL WAKE AND EAST CENTRAL DURHAM
COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

LAT...LON 3600 7839 3599 7847 3608 7869 3610 7872
      3623 7855
TIME...MOT...LOC 2017Z 232DEG 37KT 3613 7855 

$$

NCC069-077-312030-
/O.CON.KRAH.TO.W.0007.000000T0000Z-220331T2030Z/
Granville NC-Franklin NC-
417 PM EDT Thu Mar 31 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
SOUTHEASTERN GRANVILLE AND WEST CENTRAL FRANKLIN COUNTIES...
    
At 417 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Franklinton, or 7 miles east of Creedmoor, moving
northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Franklinton around 420 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3600 7839 3599 7847 3608 7869 3610 7872
      3623 7855
TIME...MOT...LOC 2017Z 232DEG 37KT 3613 7855 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Green
123 
WWUS52 KRAH 312027
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
427 PM EDT Thu Mar 31 2022

NCC069-077-312036-
/O.EXP.KRAH.TO.W.0007.000000T0000Z-220331T2030Z/
Granville NC-Franklin NC-
427 PM EDT Thu Mar 31 2022

...THE TORNADO WARNING FOR SOUTHEASTERN GRANVILLE AND WEST CENTRAL
FRANKLIN COUNTIES WILL EXPIRE AT 430 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3600 7839 3599 7847 3608 7869 3610 7872
      3623 7855
TIME...MOT...LOC 2026Z 240DEG 12KT 3614 7852 

$$

Green

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:53 PM EDT, 12 minutes earlier.

Area forecast discussion, Mar 31, 3:53 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
353 PM EDT Thu Mar 31 2022

.SYNOPSIS...
A strong cold front will move across the area tonight. Cool high
pressure will build into the area on Friday and linger into the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 353 PM Thursday...

...Strong to severe storms still possible over east sections through
early evening; continued windy with gusts up to 25 to 40 mph...

Busy afternoon with minimal lightning and generally shallow
convection but with several brief spin-ups and a very strong
background wind. Precip has cleared out of our far W, where WV
imagery reveals drying, but it will continue to track through our
central and east sections over the next few hours. RAP hodographs in
advance of the convective line remain very long/curved, including 40-
55 kts at 925-850 mb, which is pushing up 0-1 km SRH to 300-500
m2/s2 in an environment of 300-500 J/kg of MLCAPE, fostered by
strong surface WAA with dewpoints well up in the 60s. Will monitor
this convection as it heads through the tornado watch areas, with
main threats remaining strong straight line winds and brief
tornadoes. Otherwise, the surface cold front remains well W of the
forecast area, and western sections that have cleared out still have
dewpoints in the low 60s, with surface temps in the low-mid 70s.
While the drying through the column should limit coverage, the risk
of an isolated shower or storm will persist in the Triad through
early evening. The cold front is on pace to cross the CWA from late
evening through the overnight hours, with a decrease in winds and
gusts from mid evening on, and decreasing clouds overnight. Lows
from the upper 40s W to mid 50s E. -GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 300 AM Thursday...

Zonal flow develops aloft on Friday, with surface high pressure
building east from the MS Valley into the TN Valley. A tight
pressure gradient between the building high and departing cold front
will generate westerly wind gusts of 20-30 mph throughout the day.
Dewpoints will crash into the 20s and 30s by the afternoon, and
combined with the gusty winds, may create increased fire danger.
This will likely depend on the amount of precipitation our area
receives today. Highs will range from the low 60s to low 70s. Cold
air advection will continue Friday night, and with excellent
radiational cooling from clear skies and diminishing winds, lows
Friday night will dip into the mid to upper 30s, with some areas
near the SC flirting with 40.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 400 AM Thursday...

A mid/upper shortwave trough will move east from the MS Valley on
Saturday morning, with the southern fringe reaching central NC on
Saturday night. An associated surface low will move into the OH
Valley and northern Mid-Atlantic as the surface high moves east and
offshore. After a cold start on Saturday morning, southerly return
flow will help warm temperatures into the 60s by the afternoon. Mid
and high level clouds will be on the increase in the afternoon and
evening in advance of the shortwave, but with relatively dry air in
the low levels, and the best height falls well to the north of the
region over the Great Lakes, any rain that falls with the shortwave
across central NC will be light. That being said, both the GFS and
ECMWF and their ensembles at least show potential for some light
rain/sprinkles on Saturday evening/night, particularly in the south
and east (where POPs are slight) as a coastal low will try to
develop. Lows will generally be in the 40s.

Another surface high pressure system over the TN Valley on Sunday
will move east and become centered over the southern Mid-Atlantic by
Monday morning, then offshore later in the day. This along with WNW
flow aloft will result in mostly clear skies and dry weather on
Sunday and Monday, with near to slightly-above-normal high
temperatures in the upper-60s to mid-70s. Good radiational cooling
from the center of the high will drop low temperatures Monday
morning into the mid-30s to lower-40s, so frost could again be a
concern in some areas.

Clouds and moisture will be on the increase Monday night into
Tuesday as the flow aloft turns southwesterly in advance of the next
southern-stream shortwave moving into the Southern Plains and Deep
South. As this shortwave interacts with deep Gulf moisture getting
drawn north, precipitation chances will also be on the increase
Tuesday and especially Tuesday night. The GFS and ECMWF are in
pretty good agreement on timing considering this is Day 6, and thus
have likely POPs across the region Tuesday night. Instability could
be sufficient for a few storms, and the shear certainly looks to be
there, so added a slight chance of thunder to the wx grids. Some
precipitation may linger into Wednesday, but with the upper forcing
gone by then, only have chance POPs across the area. Highs on
Tuesday and Wednesday will be above normal with strong
south/southwesterly surface flow, generally 70s to lower-80s.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
As of 630 AM Thursday...

Strong southerly wind gusts of 20-30 kt will continue across most
areas, along with MVFR ceilings. Isolated locations with weaker
winds will likely have LLWS with stronger winds not far from the
surface. Widespread SHRA will develop from west to east, arriving
near KINT around 12Z, then KRDU around 15Z, and KRWI around 18Z.
Strong winds aloft will likely surface as the heavy showers move
across areas. Isolated gusts of 40-50 kt are possible where strong
SHRA/TSRA develop this afternoon. An isolated tornado is also
possible, mainly this afternoon. Conditions will improve from west
to east late afternoon into the evening, with VFR conditions
expected at all locations by the end of the TAF period.

Outlook beyond 12Z Friday: A few SHRA Sat night could create sub VFR
conditions. Otherwise, breezy west to northwest winds are possible
Friday and VFR conditions expected for the remainder of the period.

&&

.EQUIPMENT...
KGSO RAOBs are temporarily scheduled for 12Z releases only due to
helium supply issues.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Swiggett
NEAR TERM...Hartfield
SHORT TERM...JJT
LONG TERM...Danco
AVIATION...JJT
EQUIPMENT...RAH/WSH
Hazardous weather outlook, Mar 31, 3:25 PM EDT, 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
325 PM EDT Thu Mar 31 2022

NCZ007-021>023-038-039-073-074-083-011030-
Person-Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
Anson-
325 PM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Windy conditions will persist into this evening, with gusts of 25 to
40 mph possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-024>028-040>043-075>078-084>086-088-089-011030-
Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Richmond-
Scotland-Hoke-Cumberland-Sampson-
325 PM EDT Thu Mar 31 2022

...TORNADO WATCH 88 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered strong to severe storms are possible this afternoon into
the evening. The primary severe weather threat will be damaging
winds, although a brief or isolated tornado is possible. In addition
to the severe threat, windy conditions with gusts between 30 to 40
mph are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Mar 31, 1:00 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
100 PM EDT Thu Mar 31 2022

NCZ008>010-026-041-311800-
Franklin NC-Vance NC-Warren NC-Wake NC-Granville NC-
100 PM EDT Thu Mar 31 2022

...A line of strong thunderstorms will impact portions of Vance,
western Warren, central Granville, central Wake and northwestern
Franklin Counties through 200 PM EDT...

At 1259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oxford to near Garner. Movement was northeast
at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Henderson, Oxford, Creedmoor, Wake Forest, Garner,
Franklinton, Norlina, Kittrell and Rolesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

&&

LAT...LON 3632 7818 3568 7861 3564 7870 3600 7871
      3601 7870 3601 7871 3631 7871 3654 7857
      3654 7817
TIME...MOT...LOC 1659Z 206DEG 43KT 3634 7860 3574 7865

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CA
Special weather statement, Mar 31, 1:12 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
112 PM EDT Thu Mar 31 2022

NCZ021>023-038>040-073>075-083-084-311815-
Guilford NC-Stanly NC-Anson NC-Richmond NC-Chatham NC-Alamance NC-
Forsyth NC-Randolph NC-Davidson NC-Montgomery NC-Moore NC-
112 PM EDT Thu Mar 31 2022

...A line of showers and thunderstorms will impact portions of
Alamance, southeastern Forsyth, northwestern Moore, Davidson, Anson,
Montgomery, western Richmond, Randolph, Stanly, Guilford and western
Chatham Counties through 215 PM EDT...

At 109 PM EDT, Doppler radar was tracking a line of thunderstorms
extending from near Greensboro to Wingate. Movement was northeast at
60 mph. If the storm intensifies a warning may need to be issued.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Lexington, Albemarle,
Graham, Wadesboro, Randleman and Troy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Conditions are favorable for development of a very brief, weak
tornado. Be prepared to take immediate action if a tornado is
sighted or a Tornado Warning is issued.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

&&

LAT...LON 3525 8046 3550 8030 3552 8018 3572 8035
      3572 8037 3573 8037 3625 8002 3624 7926
      3591 7926 3587 7923 3553 7932 3481 7992
      3481 8032 3519 8028 3516 8046
TIME...MOT...LOC 1709Z 224DEG 63KT 3616 7980 3496 8043

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CA
Special weather statement, Mar 31, 1:52 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
152 PM EDT Thu Mar 31 2022

NCZ011-027-311845-
Nash NC-Halifax NC-
152 PM EDT Thu Mar 31 2022

...A strong thunderstorm will impact portions of northeastern Nash
and northwestern Halifax Counties through 245 PM EDT...

At 152 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Dortches, or 11 miles north of Nashville, moving
northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke Rapids, Halifax, Dortches, Red Oak, Weldon, Glenview, Medoc
Mountain State Park, South Weldon, Aventon and Airlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 7768 3648 7765 3644 7762 3643 7759
      3642 7759 3642 7756 3641 7755 3637 7755
      3635 7758 3634 7759 3631 7756 3601 7789
      3612 7806 3620 7801 3648 7777 3648 7775
      3649 7773
TIME...MOT...LOC 1752Z 218DEG 45KT 3614 7793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Green
Special weather statement, Mar 31, 2:26 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
226 PM EDT Thu Mar 31 2022

NCZ011-027-311930-
Nash NC-Halifax NC-
226 PM EDT Thu Mar 31 2022

...A strong shower will impact portions of northeastern Nash and
northwestern Halifax Counties through 330 PM EDT...

At 225 PM EDT, Doppler radar was tracking a strong shower 9 miles
northwest of Dortches, or 10 miles north of Nashville, moving
northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke Rapids, Red Oak, Weldon, Castalia, Glenview, Medoc Mountain
State Park, South Weldon, Aventon, Airlie and Rosemary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

&&

LAT...LON 3648 7776 3649 7773 3648 7768 3648 7765
      3644 7762 3643 7759 3642 7759 3642 7755
      3638 7755 3600 7791 3610 7808 3626 7797
      3649 7780
TIME...MOT...LOC 1825Z 214DEG 40KT 3612 7795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Green
Special weather statement, Mar 31, 2:28 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT Thu Mar 31 2022

NCZ039-040-074>076-084-085-311915-
Scotland NC-Richmond NC-Lee NC-Chatham NC-Randolph NC-Montgomery NC-
Moore NC-
228 PM EDT Thu Mar 31 2022

...A line of strong thunderstorms will impact portions of Moore,
north central Scotland, eastern Montgomery, Richmond, southeastern
Randolph, Lee and Chatham Counties through 315 PM EDT...

At 228 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles east of North Carolina Zoo to 8
miles north of Rockingham. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sanford, Southern Pines, Rockingham, Pittsboro, Carthage, Siler City,
Pinehurst, Hamlet, Aberdeen and Biscoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina. A Tornado Watch also remains in effect until 800 PM EDT for
central North Carolina.

&&

LAT...LON 3559 7977 3584 7953 3584 7924 3586 7925
      3588 7923 3587 7914 3553 7898 3504 7946
      3503 7946 3487 7961 3481 7980 3481 7986
TIME...MOT...LOC 1828Z 224DEG 47KT 3559 7960 3504 7971

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CA
Local storm report, Mar 31, 3:50 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          6 WNW ANSONVILLE        35.14N 80.21W
03/31/2022                   ANSON              NC   EMERGENCY MNGR

            ANSON COUNTY EM REPORTS SEVERAL CHICKEN
            HOUSES DESTROYED, ALONG WITH SUBSTANTIAL
            TREE DAMAGE AND ROOF DAMAGE. SUSPECTED
            TORNADO DAMAGE, THUS AN NWS SURVEY WILL BE
            CONDUCTED FRIDAY MORNING.

&&

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:51 AM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford54 min
Mar 31, 10:15 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Forsyth, Guilford and 6 more45 min
Mar 31, 11:29 AM EDTSpecial Weather StatementRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more61 min
Mar 31, 11:30 AM EDTSpecial Weather StatementRAHHoke30 min
Mar 31, 12:07 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Hoke, Johnston, Lee and 2 more38 min
Mar 31, 12:25 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake35 min
Mar 31, 1:00 PM EDTSpecial Weather StatementRAHGranville, Vance, Wake60 min
Mar 31, 1:12 PM EDTSpecial Weather StatementRAHAlamance, Anson, Davidson, Guilford, Montgomery, Randolph and 1 more63 min
Mar 31, 1:22 PM EDTTornado WarningRAHCumberland, Johnston, Sampson23 min
Mar 31, 1:25 PM EDTTornado WarningRAHAnson, Montgomery, Moore, Randolph, Stanly20 min
Mar 31, 1:35 PM EDTTornado WarningRAHWarren10 min
Mar 31, 1:42 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond, Stanly48 min
Mar 31, 1:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson17 min
Mar 31, 1:52 PM EDTSpecial Weather StatementRAHHalifax53 min
Mar 31, 2:26 PM EDTSpecial Weather StatementRAHHalifax64 min
Mar 31, 2:28 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore, Richmond47 min
Mar 31, 3:16 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Harnett, Lee, Orange, Wake29 min
Mar 31, 3:44 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake31 min
Mar 31, 3:48 PM EDTTornado WarningRAHDurham, Granville, Wake27 min
Mar 31, 4:45 PM EDTAreal Flood AdvisoryRAHWake3 hr
Mar 31, 5:33 PM EDTSevere Thunderstorm WarningRAHHalifax, Nash23 min
Mar 31, 5:35 PM EDTTornado WarningRAHHalifax, Nash25 min

Nearby

Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.